Kentucky, 2017

Flash Flooding and Hail in Kentucky, May 27, 2017

May 27, 2017 · NWS LMK · 23 events in 12 counties and zones

Warm and humid conditions developed across much of the lower Ohio Valley during the last week of May 2017. A complex of storm systems passed through the region, sparking widespread showers and thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
23

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

Warm and humid conditions developed across much of the lower Ohio Valley during the last week of May 2017. A complex of storm systems passed through the region, sparking widespread showers and thunderstorms. Severe thunderstorms developed during the afternoon and evening hours on May 27, producing flash flooding, large hail, and damaging winds. Flash flooding was intense enough to issue a Flash Flood Emergency in Taylor and Casey counties in Kentucky. Estimated radar rainfall estimates were 4-6 in a relatively short period of time, which caused the flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at May 27, 2:31 PM EST, 9 minutes earlier.

Area forecast discussion, May 27, 2:31 PM EST, 9 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
331 PM EDT Sat May 27 2017

.Short Term...(This evening through Sunday night)
Issued at 323 PM EDT Sat May 27 2017

...Severe Weather Chances Continue Through Sunday...

For the remainder of the afternoon into the evening hours a Severe
Thunderstorm Watch is in effect. The capping from this morning has
eroded and the region has become rather unstable with 3000+ J/kg of
SBCAPE across central KY and just a bit less across southern IN.
DCAPE values are highest across north central KY and southern IN
while shear is highest across south central KY. Storms are expected
to continue to develop in this environment through the afternoon and
into the evening. Damaging winds and large hail will be the main
threats this afternoon. Lightning could also be a concern for anyone
participating in outdoor activities as well as very heavy rainfall.

The scattered storms from this afternoon and evening should diminish
and push off to the east this evening. The attention then turns to
the overnight hours and the MCS that will be moving out of MO. The
models are still struggling with the evolution and eventual path of
this system as well as how strong it will be by the time it nears
the forecast area. The area most likely to see damaging winds looks
to be southwest central KY. The storms should begin to move into the
forecast area around midnight or just after and push eastward
through the overnight hours. They will begin to weaken as they move
in, and become more scattered in nature, particularly across north
central KY and southern IN. The main threat overnight will be
damaging wind gusts. However, heavy rain could also lead to some
localized instances of flooding as well, so will keep the Flash
Flood Watch going.

Storms will be moving out during the morning hours on Sunday. There
should then be a relative lull in the precipitation through the
afternoon in the wake of the overnight system. The severe potential
for late Sunday afternoon/evening is somewhat dependent on how the
atmosphere recovers. Models do show moderate instability developing
again during the afternoon. Most of the mesoscale models show storms
developing again late afternoon into the evening hours across
southern IN as a cold front moves in. These storms do have the
potential to become strong to severe if the instability does develop
with strong winds and hail possible. However, this is somewhat
conditional. These storms should move through during the evening
into the early overnight hours. We will then dry out towards dawn on
Monday.

&&

.Long Term...(Monday through Saturday)
Issued at 330 PM EDT Sat May 27 2017

Memorial Day will be dry with clouds clearing out during the day.
Temperatures will top out in the upper 70s to lower 80s. A frontal
boundary will work into the region Monday evening. A few models try
to develop some showers along this boundary, but they look to dry up
as they move into southern IN, so have kept the forecast dry for now.

A trough will set up across the eastern CONUS and remain in place
through much of the week. In addition, there will be a quasi-
stationary frontal boundary that may be in the vicinity as well.
Weak disturbances rotating through the upper level flow will bring
off and on chances for showers and storms through the week. However,
it will certainly not be a washout all week. High temps through the
week will be in the upper 70s to lower 80s with lows in the upper
50s to lower 60s.

&&

.Aviation (18Z TAF Update)...
Issued at 1250 PM EDT Sat May 27 2017

Forecast confidence is fairly low as the hi-res models are starting
to lose their handle on what will happen. Main challenges are
convective potential this afternoon, and then the impact of the MCS
likely to affect at least some part of Kentucky late tonight.

MVFR stratus deck that has taken SDF and LEX in and out of fuel-
alternate this morning is finally dissipating. Initialization looks
like a last-minute call but may be able to start off VFR, but any
cloud deck will be between 2000-3000 feet.

For this afternoon, the air mass is quite moist and unstable, with
quite a few boundaries left behind by convection that passed well to
our north last night. Most model runs show scattered storms popping
up after 19-20Z, and that seems reasonable but we will limit the
VCTS mention to SDF and LEX, where the strong mid-level cap is
likely to erode first. Look for any storms that develop to dissipate
around sunset, as wind fields appear too weak to provide much
organization.

The evening looks mainly dry, but the much-anticipated, outflow-
dominated MCS will roll quickly across the area after midnight.
Given the expected structure of this system, will hit winds hard,
with 30-40 kt gusts at times. Still some question as to the track,
and will only carry a TEMPO at BWG, which seems most likely to be
impacted. With the lower confidence at SDF and LEX, will only carry
a PROB30, and not hit the winds quite as hard.

Low ceilings will linger into the morning behind the convective
complex, but the best chance of continued precip and lower ceilings
will be at BWG as the heavier convection could train across
Tennessee on Sunday morning. Will carry fuel-alternate ceilings and
mention VCSH. Afternoon convection along the synoptic cold front
should be late enough to be beyond the scope of BWG and LEX TAFs,
but will mention VCTS/CB at SDF late in the day.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...Flash Flood Watch through Sunday evening for KYZ027>030-034>036-
     038>042-045>049-053>057-061>067-070>078-081-082.

&&

Short Term...EER
Long Term...EER
Aviation.......RAS
Hazardous weather outlook, May 27, 1:55 PM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
255 PM EDT Sat May 27 2017

KYZ027>030-034>036-038>042-045>049-053>057-061>067-070>078-081-082-
281900-
Grayson-Hardin-Bullitt-Jefferson-Shelby-Franklin-Scott-Spencer-
Anderson-Woodford-Fayette-Bourbon-Nelson-Washington-Mercer-Jessamine-
Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Leitchfield, Elizabethtown, Shepherdsville,
Louisville, Shelbyville, Frankfort, Georgetown, Taylorsville,
Lawrenceburg, Versailles, Lexington, Paris, Bardstown, Springfield,
Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon,
Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave,
Greensburg, Campbellsville, Liberty, Stanford, Russellville,
Bowling Green, Franklin, Providence, Scottsville, Glasgow,
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville,
and Albany
255 PM EDT Sat May 27 2017 /155 PM CDT Sat May 27 2017/

...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...SEVERE THUNDERSTORM WATCH 276 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms will continue this afternoon. Some storms may
be strong to severe with damaging winds, large hail, and very heavy
rainfall. In addition, numerous lightning strikes may lead to
dangerous conditions for those participating in outdoor activities.

Widespread showers and thunderstorms are expected to move into
central Kentucky after midnight. Damaging winds, lightning, and
heavy rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are forecast again Sunday evening as a cold
front crosses the area. The strongest storms could produce damaging
wind gusts and hail. Areas that receive multiple rounds of rainfall
could see more hydro concerns.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wind damage, hail, and instances of
flooding to the National Weather Service through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>026-031>033-037-043-281900-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Oldham-Trimble-Henry-
Nicholas-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, La Grange, Bedford,
Milton, New Castle, Cynthiana, and Carlisle
255 PM EDT Sat May 27 2017 /155 PM CDT Sat May 27 2017/

...SEVERE THUNDERSTORM WATCH 276 IN EFFECT UNTIL 10 PM EDT /9 PM
CDT/ THIS EVENING...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Scattered thunderstorms will continue this afternoon. Some storms may
be strong to severe with damaging winds, large hail, and very heavy
rainfall. In addition, numerous lightning strikes may lead to
dangerous conditions for those participating in outdoor activities.

Another round of showers and thunderstorms are expected to move into
the area after midnight. Damaging winds, lightning, and brief heavy
rainfall will be the main threats.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are forecast again Sunday evening as a cold
front crosses the area. The strongest storms could produce damaging
wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wind damage, hail, and instances of
flooding to the National Weather Service through the weekend.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

EER

In the hours before

Local storm report, May 27, 2:09 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SAT MAY 27 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             GREENSBURG              37.26N 85.49W
05/27/2017  M0.50 INCH       GREEN              KY   FIRE DEPT/RESCUE

&&

SZAPPANOS
Special weather statement, May 27, 2:15 PM EST, 25 minutes before
Special Weather Statement
National Weather Service Louisville KY
315 PM EDT SAT MAY 27 2017

KYZ054-064>066-077-271945-
Marion-Taylor-Casey-Adair-Green-
315 PM EDT SAT MAY 27 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL GREEN...
SOUTHEASTERN MARION...TAYLOR...NORTHWESTERN CASEY AND NORTHEASTERN
ADAIR COUNTIES...

At 314 PM EDT/214 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from near Campbellsville to 11 miles
west of Liberty. Movement was northeast at 30 mph.

Wind gusts up to 50 mph and dime size hail are possible with these
storms.  Lots of pea size hail has been reported in Green and Taylor
counties.

Locations impacted include...
Campbellsville, Greensburg, Peytons Store, Arista, South
Campbellsville, Romine, Jacktown, Wrights, Mannsville and
Wooleyville.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3730 8556 3748 8536 3746 8486 3743 8485
      3741 8483 3726 8510 3722 8541
TIME...MOT...LOC 1914Z 239DEG 28KT 3733 8542 3731 8514

AMS
Special weather statement, May 27, 2:27 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Louisville KY
327 PM EDT SAT MAY 27 2017

KYZ034-272000-
Shelby-
327 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SHELBY COUNTY...

At 327 PM EDT, a strong thunderstorm was located 8 miles east of
Middletown, moving east at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Shelbyville, Simpsonville, L S Park, Mulberry, Chestnut Grove,
Montclair, Joyes, Veachland, Old Christianburg and Cropper.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3815 8508 3818 8542 3826 8541 3827 8543
      3830 8542 3829 8541 3831 8541 3831 8538
      3830 8535 3833 8527 3834 8508
TIME...MOT...LOC 1927Z 266DEG 18KT 3826 8537

EBW
Special weather statement, May 27, 2:32 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
332 PM EDT SAT MAY 27 2017

KYZ047-055-056-067-272015-
Boyle-Mercer-Lincoln-Garrard-
332 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LINCOLN...SOUTHERN
MERCER...WEST CENTRAL GARRARD AND BOYLE COUNTIES...

At 331 PM EDT, a strong thunderstorm was located 9 miles west of
Danville, moving east at 25 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with this
storm.

Locations impacted include...
Danville, Harrodsburg, Junction City, Burgin, Brumfield, Marcellus,
Alum Springs, Caldwell Manor, Hedgeville and Parksville.

LAT...LON 3757 8459 3757 8496 3766 8503 3769 8502
      3781 8473
TIME...MOT...LOC 1931Z 254DEG 21KT 3763 8494

AMS
Special weather statement, May 27, 2:33 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
333 PM EDT SAT MAY 27 2017

INZ076-084-272000-
Crawford-Orange-
333 PM EDT SAT MAY 27 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CRAWFORD AND SOUTH
CENTRAL ORANGE COUNTIES...

At 332 PM EDT, a strong thunderstorm was located 7 miles west of
English, moving east at 15 mph.

Winds in excess of 40 mph and dime size hail are possible with this
storm.

Locations impacted include...
English, Wickliffe, Ethel, Grantsburg, Fargo, Taswell, Eckerty,
Mifflin and Bacon.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.

LAT...LON 3830 8666 3841 8666 3841 8642 3827 8642
TIME...MOT...LOC 1932Z 277DEG 14KT 3837 8660

EBW
Special weather statement, May 27, 2:37 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
337 PM EDT SAT MAY 27 2017

KYZ056-066-067-077-078-272015-
Russell-Lincoln-Garrard-Casey-Adair-
337 PM EDT SAT MAY 27 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL LINCOLN...
SOUTHEASTERN GARRARD...NORTHEASTERN RUSSELL...CASEY AND NORTHEASTERN
ADAIR COUNTIES...

At 337 PM EDT/237 PM CDT/, radar indicated strong thunderstorms were
located along a line extending from 10 miles southwest of Stanford to
8 miles southwest of Liberty. Movement was east at 35 mph.

Wind gusts of 50 to 55 mph and dime size hail are possible with these
storms.

Locations impacted include...
Liberty, Crab Orchard, Lawhorn Hill, Windsor, Teddy, Ottenheim,
Gilpin, Broughtentown, Walltown and Geneva.

LAT...LON 3747 8437 3748 8445 3733 8450 3735 8455
      3712 8490 3705 8491 3720 8520 3746 8481
      3751 8436
TIME...MOT...LOC 1937Z 260DEG 32KT 3740 8476 3723 8504

AMS

The radar

The Louisville radar (KLVX), 104 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 8 flash flood, 5 hail. Local standard time, as filed.

Hail, Boyle

When
May 27, 2:40 PM EST
Where
Boyle County, 2.19 mi E of Atoka
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.650, -84.830

Hail, Taylor

When
May 27, 5:10 PM EST
Where
Taylor County, 1.3 mi ENE of Lorain
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
37.360, -85.360

Hail, Taylor

When
May 27, 5:42 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
37.350, -85.350

Hail, Green

When
May 27, 5:14 PM CST
Where
Green County, 0.69 mi S of Greensburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.260, -85.500

Hail, Taylor

When
May 27, 6:19 PM EST
Where
Taylor County, Elk Horn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.320, -85.280

Thunderstorm Wind, Taylor

When
May 27, 6:19 PM EST
Where
Taylor County, 1.49 mi NNW of Atchison
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.320, -85.310

Local law enforcement reported trees down across the area.

Thunderstorm Wind, Ohio

When
May 27, 5:20 PM CST
Where
Ohio County, 1.3 mi WNW of Dundee
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.560, -86.800

Local law enforcement reported downed trees across the county.

Thunderstorm Wind, Adair

When
May 27, 5:24 PM CST
Where
Adair County, 1.49 mi NNW of Knifley
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
37.250, -85.190

Adair County law enforcement officials reported trees down in the area.

Thunderstorm Wind, Cumberland

When
May 27, 5:30 PM CST
Where
Cumberland County, 1.49 mi NNE of Peytonsburg
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.650, -85.370

The Cumberland County emergency manager reported numerous trees down across the county.

Thunderstorm Wind, Taylor

When
May 27, 6:33 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville
Measured
53 kt (61 mph) estimated gust
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
37.350, -85.350

Trained spotters reported trees down and a roof blown off a home 2 miles northwest of Campbellsville.

Flash Flood, Taylor

When
May 27, 6:35 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville to 0.3 mi WNW of Campbellsville Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.350, -85.350

Local law enforcement reported widespread flash flooding across the county.

Thunderstorm Wind, Logan

When
May 27, 5:39 PM CST
Where
Logan County, 1.31 mi WSW of Oakville
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.740, -86.890

Local law enforcement reported trees down across the area.

Thunderstorm Wind, Hart

When
May 27, 5:42 PM CST
Where
Hart County, 1.3 mi ENE of Bonnieville
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.380, -85.900

Trained spotters reported numerous trees down across the county.

Thunderstorm Wind, Clinton

When
May 27, 5:47 PM CST
Where
Clinton County, 1.3 mi WNW of Seminary
Measured
53 kt (61 mph) estimated gust
Reported by
Law Enforcement
Coordinates
36.780, -85.240

Local law enforcement reported trees down across the area.

Thunderstorm Wind, Russell

When
May 27, 6:04 PM CST
Where
Russell County, 0.69 mi N of Jamestown
Measured
53 kt (61 mph) estimated gust
Property damage
$20,000
Reported by
State Official
Coordinates
36.990, -85.070

State officials reported numerous trees down along with a few power lines.

Flash Flood, Taylor

When
May 27, 7:05 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville to 0.24 mi WNW of Campbellsville Arpt
Cause
Heavy Rain
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
37.350, -85.350

The Taylor County emergency manager reported three water rescues in Campbellsville.

Flash Flood, Casey

When
May 27, 7:14 PM EST
Where
Casey County, 0.69 mi N of Clementsville to 0.7 mi N of Clementsville
Cause
Heavy Rain
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
37.290, -85.100

The Casey Emergency Manager reported that Highway 70 was closed to mudslides.

Thunderstorm Wind, Trimble

When
May 27, 7:24 PM EST
Where
Trimble County, 1.38 mi N of Bedford
Measured
53 kt (61 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.600, -85.320

Trained spotters trees down across the area.

Flash Flood, Green

When
May 27, 6:25 PM CST
Where
Green County, 1.65 mi W of Ote to 0.87 mi ENE of Thurlow
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.230, -85.500

Trained spotters reported roads closed due to high water.

Flash Flood, Taylor

When
May 27, 8:09 PM EST
Where
Taylor County, 1.38 mi N of Campbellsville to 0.92 mi ENE of Lorain
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.350, -85.350

The Taylor County emergency manager reported numerous roads closed in the city due to high water. Highway 210 and Highway 658 were closed due to high water.

Flash Flood, Casey

When
May 27, 8:28 PM EST
Where
Casey County, 1.1 mi E of Liberty to 1.31 mi ENE of Liberty
Cause
Heavy Rain
Property damage
$40,000
Reported by
Emergency Manager
Coordinates
37.320, -84.930

The Casey County Emergency Manager reported water rescues due to high water across numerous roads. Many roads across the county were closed due to the flash flooding.

Flash Flood, Clinton

When
May 27, 8:33 PM CST
Where
Clinton County, 1.49 mi NNW of Albany to 1.01 mi N of Albany
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.700, -85.140

State officials reported high water across roadways.

Flash Flood, Cumberland

When
May 27, 9:02 PM CST
Where
Cumberland County, 1.11 mi W of Dougan Town to 0.66 mi WSW of Dougan Town
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.800, -85.370

State officials received many reports of high water over many roadways across the county.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2017Every state in 2017This day in weather historyWarnings in Kentucky, May 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 691157, 691158, 691159, 691160, 691161, 691169, 691174, 691178, 691176, 691167, 691147, 691166, 691171, 691172, 691180, 691148, 691149, 691168, 691150, 691151, 691152, 691155, 691156.